On some additive mappings in rings with involution. (English) Zbl 0691.16041

Let \(R\) be a ring with an involution \(x\mapsto x^*\). The authors study an additive mapping \(D: R\to R\) satisfying the condition \(D(x^ 2)x^*+xD(x)\) and prove the following results: i) \(R\) contains the unit, the element \(1/2\) and an invertible skew-Hermitian element lying in its centre, implies there exists an \(a\in R\), such that \(D(x)=ax^*-xa\) for all \(x\in R\). ii) \(R\) is a noncommutative prime real algebra implies \(D\) is linear, and iii) \(R\), a noncommutative prime ring of characteristic \(\neq 2\), is normal (\(xx^*=x^*x\) for all \(x\in R)\Leftrightarrow\exists\) a nonzero \(D\) satisfying \(D(x^ 2)=D(x)x^*+xD(x)\) and \([D(x),x]=0\).
Reviewer: S.A.Huq


16W20 Automorphisms and endomorphisms
16N60 Prime and semiprime associative rings
16W10 Rings with involution; Lie, Jordan and other nonassociative structures
16U70 Center, normalizer (invariant elements) (associative rings and algebras)
Full Text: DOI EuDML


[1] Bell, H. E. andMartindale, W. S.,Centralizing mappings of semiprime rings. Canad. Math. Bull.30 (1) (1987), 92–101. · Zbl 0614.16026
[2] Brešar, M. andVukman, J.,Jordan derivations on prime rings. Bull. Austral. Math. Soc.37 (1988), 321–322. · Zbl 0634.16021
[3] Chung, L. O. andLuh, J.,On semicommuting automorphisms of rings. Canad. Math. Bull.21 (1) (1978), 13–16. · Zbl 0381.16018
[4] Herstein, I. N.,Jordan derivations of prime rings. Proc. Amer. Math. Soc.8 (1957), 1104–1110. · Zbl 0216.07202
[5] Herstein, I. N.,Topics in ring theory. University of Chicago Press, Chicago, 1969. · Zbl 0232.16001
[6] Herstein, I. N.,Rings with involution. University of Chicago Press, Chicago, 1976. · Zbl 0343.16011
[7] Herstein, I. N.,A note on derivations II. Canad. Math. Bull.22 (4) (1979), 509–511. · Zbl 0434.16027
[8] Hirano, Y., Kaya, A. andTominaga, H.,On a theorem of Mayne. Math. J. Okayama Univ.27 (1985), 19–23.
[9] Kaya, A. andKoc, C.,Semicentralizing automorphisms of prime rings. Acta Math. Acad. Sci. Hungar.38 (1981), 53–55. · Zbl 0469.16018
[10] Lanski, C.,Differential identities, Lie ideals, and Posner’s theorems. Pacific J. Math.134 (1988), 275–297. · Zbl 0614.16028
[11] Luh, J.,A note of commuting automorphisms of rings. Amer. Math. Montly77 (1970), 61–62. · Zbl 0186.34803
[12] Mayne, J.,Centralizing automorphisms of prime rings. Canad. Math. Bull.19 (1976), 113–115. · Zbl 0339.16009
[13] Mayne, J.,Centralizing mappings of prime rings. Canad. Math. Bull.27 (1984), 122–126. · Zbl 0537.16029
[14] Miers, C. R.,Centralizing mappings of operator algebras. J. Algebra59 (1979), 56–64. · Zbl 0414.46039
[15] Posner, E. C.,Derivations in prime rings. Proc. Amer. Math. Soc.8 (1957), 1093–1100. · Zbl 0082.03003
[16] Šemrl, P.,On quadratic functionals. Bull. Austral. Math. Soc.37 (1988), 27–28. · Zbl 0625.46058
[17] Šemrl, P.,Quadratic functionals and Jordan *-derivations. To appear. · Zbl 0761.46047
[18] Šemrl, P.,On Jordan *-derivations and an application. To appear. · Zbl 0723.46044
[19] Vukman, J.,Some functional equations in Banach algebras and an application. Proc. Amer. Math. Soc.100 (1987), 133–136. · Zbl 0623.46021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.